MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 67P040
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that trach changed from uncuffed to the cuffed.Post trach change patient had been less stable that shift.Had issues with ongoing intermittent leak post trach change to the cuffed trach and ongoing worsening ventilation status.Trach changed and upon inspection after removal, cuff found to be unevenly inflated.Cuff remained full attached full length on one side of trach tube.Rrt had put 5 ml of sterile water into cuff pre- trach change and cuff appeared to fully inflate but states did not appreciate that the cuff was not detached on the one spot.The level of harm was minimal harm.The impact of incident was ventilation and oxygenation and wob (work of breathing) all potentially negatively impacted due to ineffective cuff seal and caused the requirement for an additional trach change.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer and h6.Health impact, event problem and evaluation codes: updated.One sample was received for investigation without its original packaging.Visual inspection was performed at a distance of 12 inches and normal conditions of illumination to detect any damage on the cuff, airline or pilot balloon.No damage could be detected.A leak test was performed under water.Cuff inflated successfully no leaks were detected; the complaint was not confirmed.A device history record (dhr) review noted there were no issues or non-conformances reported during the manufacture of this lot.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16124452
Report Number3012307300-2023-00273
Device Sequence Number8490084
Product Code JOH
UDI-Device Identifier15021312006278
UDI-Public15021312006278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model Number67P040
Device Catalogue Number67P040
Device Lot Number3763993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer04/02/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown